Boundary Control of the Maxwell Dynamical System: Lack of Controllability by Topological Reasons

  • M. Belishev
  • A. Glasman
Conference paper

Summary

The paper deals with a boundary control problem for the Maxwell dynamical system in a bounbed domain Ω ⊂ R 3 . Let Ω T ⊂ Ω be a subdomain filled by waves at the moment T, T * the moment at which the waves fill the whole of Ω. The following effect occurs: for small enough T the system is approximately controllable in Ω T whereas for large T < T * a lack of controllability is possible. The subspace of unreachable states is of finite dimension determined by topological characteristics of Ω T .

Keywords

Permeability Microwave Manifold 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M.I. Belishev. Boundary control in reconstruction of manifolds and metrics (the BC-method). Inverse Probl, 13(5):R1–R45, 1997. http://www.iop.org/Journals/ip/.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    M. Belishev and A. Glasman. Boundary control of the Maxwell dynamical system: lack of controllability by topological reasons. ESAIM:COCV, 5:207–217, March 2000.MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    E.B. Bykhovskii and N.V. Smirnov. On an orthogonal decomposition of the space of square-summable vector- functions and operators of the vector analisys. Proceedings of the Steklov Math. Institute, 59:5–36, 1960. (in Russian).Google Scholar
  4. 4.
    A. Glasman. On a regularity of solution of the dynamical Maxwell system with boundary control. Preprint POMI 7–2001. http://www.pdmi.ras.ru/preprint/2001/
  5. 5.
    J. Lagnese. Exact boundary controllability of Maxwell’s equations in a general region. SIAM J. Contr. Optimization, 27(2):374–388, 1989.MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    G. Schwarz. Hodge decomposition. A method for solving boundary value problems, volume 1607 of Lecture Notes in Mathematics. Berlin: Springer Verlag, 1995.Google Scholar
  7. 7.
    N. Week. Exact boundary controllability of a Maxwell problem. SIAM J. Contr. Optimization, 38(3): 736–750, 2000.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • M. Belishev
    • 1
  • A. Glasman
    • 2
  1. 1.Saint-Petersburg Department of the Steklov Mathematical InstituteUSA
  2. 2.Saint-Petersburg State UniversityUSA

Personalised recommendations